Reducing Prednisolone

I have GPA which was diagnosed in 2014 unfortunately I relapsed in May 2016 was put on 40 mg of pred which I have been reducing also had 3 treatments of Retuximab next one due in July

I am now down to 6.5 mg of pred and trying the dead slow almost stop method by 1mg over 7 weeks but still experiencing withdrawal symptoms ie aching arms/ legs is this normal ?

Not sure if the .5 mg a month is a better method

What are your thoughts? Any advice is most helpful

Christine

5 Replies

oldestnewest
  • I'm not familiar with GPA - what I would say to someone on the GCA/PMR forum who said the same is that maybe they have reached their "lowest dose" which in their case is what they are looking for. It isn't a relentless taper to zero. Many people there would now choose to do 0.5mg over the month in the Dead Slow approach.

    However - after that long on pred at that sort of dose your adrenal function will be needing to return and this is the sort of dose at which it has to happen. Adrenal insufficiency can also cause muscle aches and pains and increasing fatigue.

  • Thankyou for your reply

    Can I stop the Dead Slow and go to 0.5mg or shall I carry on as I've been on this method for 3 weeks

  • You can do anything you like - except stop pred altogether suddenly! You have to find the way to reduce that suits YOU best - everyone is different. Which is what makes it all so much more complicated!

  • I also had a relapse of ANCA associated vasculitis in May 16.. I was on 60mg for few weeks & then 40mg and tapering down. Also had 2x retuximab with next dose due July. I have been tapering 1mg per month the last 6 days befor my reduction I go down 1/2 mg then it's not so hard going down the other 1/2mg. I'm going down to 2mg on Monday, I have couple niggles of pain, but nothing like I had the last time reducing. I'm hoping I'm now in remission!

    Good luck & I hope all goes well for you. 🌺

  • Thankyou Jackie think I am going back to reducing by half mg

    this method I have tried doesn't seem to be working for me re withdrawal symptoms

    You have done really well to get down to 2 mg hope you carry on keeping well😀

You may also like...